Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 66, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2006, 5:35 PM MST for Cochise County, Graham County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 5:35 PM MST (00:35 UTC)
- Expired
- Aug 7, 2006, 6:00 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 85 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 080036
FFWTWC
AZC003-009-080200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
535 PM MST MON AUG 7 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
WESTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA
* UNTIL 700 PM MST
* AT 533 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
NORTHWESTERN COCHISE COUNTY AND WESTERN GRAHAM COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KLONDYKE...
FORT GRANT...CALVA...BYLAS AND BONITA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3204 11043 3219 11003 3261 10988 3328 11007
3326 11040
$$
WEATHER.GOV/TUCSON
ZELL1 follow-up statement
000
WGUS75 KTWC 080120
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
618 PM MST MON AUG 7 2006
AZC003-009-080200-
GRAHAM AZ-COCHISE AZ-
618 PM MST MON AUG 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
NORTHWESTERN COCHISE AND WESTERN GRAHAM COUNTIES...
AT 615 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL
ACROSS NORTHWESTERN COCHISE COUNTY AND WESTERN GRAHAM COUNTY. RADAR
ESTIMATES OF BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN NEAR MULESHOE
RANCH PRESERVE IN NORTHWESTERN COCHISE COUNTY...AS WELL AS ALONG THE
WESTERN SECTIONS OF ASH CREEK AND HIGH CREEK ROADS IN WESTERN GRAHAM
COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULESHOE
RANCH PRESERVE...KLONDYKE...CALVA AND BYLAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3204 11043 3219 11003 3261 10988 3328 11007
3326 11040
$$
WEATHER.GOV/TUCSON
ZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:30 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 1:30 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST MON AUG 7 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN STATES WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...MOISTURE IS UP FOR MOST OF THE AREA AGAIN...WITH 12Z KTUS SOUNDING BACK UP OVER 1.5 INCHES PRECIPITABLE WATER. SURFACE DEWPTS IN THE 60S...GENERALLY UP 5 TO 10 DEG OVER 24 HRS AGO. NOT MUCH SHEAR AND WEAK FLOW...BUT SHOULD NO PROBLEMS REACHING A CONVECTIVE TEMPERATURE AROUND THE LOWER TO MIDDLE 90S EARLY THIS AFTERNOON. WEAK DEFORMATION AREA HELPING TO ENHANCE A FEW STORMS THIS AFTERNOON ACROSS SANTA CRUZ...EASTERN PIMA AND COCHISE COUNTIES...BUT NOT MUCH SHEAR AT ALL...AND MID LEVELS A TOUCH WARM. WITH PLENTY OF MOISTURE AND SLOW STORM MOVEMENT HEAVY RAIN IS PROBABLY THE MAIN CONCERN. THE MAJOR FEATURES ARE SHIFTING A BIT WITH THE LOW NEAR THE CALIFORNIA COAST LIFTING NORTHEAST AND THE HIGH NEAR SOUTHEAST STATES SPREADING WEST AND RECONSOLIDATING TO A MORE SEASONAL POSITION OVER THE NEXT 48 HRS. ULTIMATELY THIS WILL REINFORCE AN EASTERLY TO SOUTHEASTERLY FLOW AND BRING A MORE DEPENDABLE SOURCE OF MOISTURE TO THE AREA. AN EASTERLY LOW THROUGH CENTRAL TEXAS SHOULD SHIFT WEST WITH THE PATTERN...PROBABLY ENHANCING OUR CHANCE OF THUNDERSTORMS BY LATE TUESDAY OR WEDNESDAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 11:19 AM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1119 AM MST MON AUG 7 2006 AZZ019-029-030-032>035-080700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1119 AM MST MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT AS A RESULT OF A MOISTURE SURGE FROM NORTHERN MEXICO LAST NIGHT...AN UPSWING IN AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND TONIGHT. THERE MAY BE SOME TENDENCY FOR STRONGER THUNDERSTORMS TO FORM ALONG A MID LEVEL MOISTURE BOUNDARY EXTENDING FROM THE SOUTHERN WHITE MOUNTAINS INTO WESTERN COCHISE AND EASTERN SANTA CRUZ COUNTIES. THUNDERSTORMS WILL NOT BE PARTICULARLY WIDESPREAD. HOWEVER DUE TO THEIR SLOW MOVEMENT AND THE MOIST ATMOSPHERE NOW IN PLACE...A FEW STORMS COULD PRODUCE OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME ALONG WITH BRIEF GUSTY WINDS. MOST OF THE SHOWERS AND STORMS WILL DIMINISH AFTER 10 PM...BUT A FEW COULD LINGER OR REDEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A DAILY CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING WEEKEND. THERE WILL BE PLENTY OF MOISTURE IN PLACE WHICH MEANS THE PRIMARY THREAT WILL CONTINUE TO BE FROM HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:15 PM MST | Flash Flood Warning | TWC | Santa Cruz | 60 min |
| Aug 8, 1:57 PM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Aug 8, 3:59 PM MST | Flash Flood Warning | TWC | Pima | 1 min |
| Aug 8, 4:30 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.